MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 27IN 2-0 S/A CT; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 27IN 2-0 S/A CT; SUTURE, ABSORBABLE, NATURAL
Model Number 853H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: no device problem found.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: two of the 853h broke during the c-section.One of the 812h broke.Three devices were involved in the issue, from 2 product codes.I am returning one of each code for analysis.Investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that one unopened sample of product code 853 was received for evaluation.Visual inspection of the unopened sample and no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device lot number ramhja and no non-conformance's related to the reported complaint condition were identified.Events reported via: mwr-15042021-0000939707, mwr-25032021-0000924536 and mwr-25032021-0000924537.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke.No adverse patient consequences were reported.Additional information was requested.

Brand Name
GUT PL UD 27IN 2-0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11675299
Report Number2210968-2021-03419
Device Sequence Number3149848
Product Code GAL
UDI-Device Identifier10705031016835
UDI-Public10705031016835
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number853H
Device Catalogue Number853H
Device Lot NumberRAMHJA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1